Discussions By Condition: I cannot get a diagnosis.

Multiple symptoms, my mom's a doctor, she has no idea what's wrong with me

Posted In: I cannot get a diagnosis. 6 Replies
  • Posted By: Anonymous
  • June 9, 2008
  • 02:21 AM

I'm 16 years old, female. I'm underweight since I had eating disorders which I'm trying to recover from, but even I've been eating well, I have many non-related symptoms:

Yellow skin, occassional numbness all over my body, occassional diarrea and nausea, burning sense in my stomach, mood swings, constant tiredness and sleepyness (even I sleep 7-8 hours every night), when I'm laying down and then I stand up quickly I get blind for 5 or 10 seconds and I see little lights and flashes and then they dissapear and I can see again, bloated lower belly, light untolerance, emotional hypersensibility, anxiety...

I'm not anemic, 'cause I have tested my blood 2 times in 1 year. And everything looks fine. It cannot be lack of vitamins since I used to take vitamins and they didn't change anything.
I'm usually OK early in the morning, then by 10am I start to decay and decay to the point I just feel like sleeping. I take birth-control pills but they're completely controlled by my doctor and he gave me specially made for young women pills.
My mom thinks I have a peptic ulcer, from smoking and the caffeine, and months of lack of food. But I've been eating a lot more than I used to, and I'm still losing weight.
Any ideas?
I haven't go to a doctor yet because I'm not quite sure of what doctor should I see.

Reply Flag this Discussion

6 Replies:

  • Hi. Sorry you are feeling so poorly! I have a few ideas for you...you can discuss them with your Mom. If your skin is yellow, have you had your liver checked? If you are feeling worse as the day goes on it seems you are getting easily fatigued so your body is quite run down....it can be that recovery from eating disorder is has taken it toll and it will take a while. There may be connection here, but I am afraid I am not very familiar with the after-effect of eating disorders..... I personally do think that birth control pills, even ones for young folks, can have an effect. When I took BCP I had many side-effects and sometimes these side-effects do not show up right away...even months and months later you can experience them. If you can, why don't you just try going off it for several months...it may take about three months for it to completely clear your system....use another form of birth control that will have less adverse effect on your body. If you research side effects and women's experiences with BCP, believe me, lots of women have trouble and you can type in your particular brand in the internet and see what other women are saying about it.....You might be surprised what hormones (and that is what BCP is) can do to you... If I were you, I think I might go off the BCP and see for a few months...but of course while you are doing that you can check for other possibilities as well. It is also good to get your thryoid checked. It is commonly overlooked as a routine blood test, but it is so simple to do and the thryoid effects every cell in your body. Easily tired is a very common symptom and some of the other symptoms you mentioned as well. Here is a bit tricky part: when you get it checked be sure that the blood test result for TSH is between 0.3-3.0.....some doctors don't know the new normal range and think up to 5.0 (not 3.0) is ok! But that is not the case. Also blood work for thryoid should include not only TSH, but also FT4, FT3, and the antibodies for Graves and Hashimotos...autoimmune diseases of the thryoid. You may not have this thryoid problem as fatigue can be symptom of many conditions, but it is fairly common and easily checked. Oh, and in my case, both thryoid condition and later BCP effected my liver ....I had blood work to prove it...so again those two things are good to think about.... Other possibilities include, adrenals (cortisol), chronic fatigue syndrome (my daughter even had this at a very young age....9 years old ...at least that is what the docs. called it...but she is fine now at 15 almost 16). Hope this helps....I am sure others will answer here as well. Joan
    Joan5555 316 Replies Flag this Response
  • If you've had an eating disorder it can take a long time for the vitamins to readjust in your body. You have to continue taking them for quite a while. If your mother is a doctor why didn't she tell you that? Also she should at least know who to send you to if she can't treat you. Something here seems fishy....
    chromegirl666 101 Replies Flag this Response
  • First of all, your mom doesn't have all the answers for you...sometimes it is harder to be objective with family members! Second, your history of eating disorders is very problematic, and can lead to a serious B12 deficiency. This can cause all kinds of neurological and mental disorders and is often missed by doctors. You mention they checked for anemia, but they would need to test specifically for B12...if it is less than 400 they should at the same time do an MMA and Hcy test as well...talk with your mom and see if these specific tests were done. If not, then get them done to determine if you have B12 deficiency or the more severe pernicious anemia. The treatment is high doses 1000mcg methylcobalamin injected daily for 7 days, then once a week for a month, then once monthly. Having an eating disorder is one of the causes of this problem. Please just rule this out - it can cause irreversible neurological damage if untreated. Please read the thread on B12 misdiagnosis - very helpful. One last thing: birth control pills - ALL OF THEM - have side effects, some of them severe. Are you smoking?!?!? That puts you at severe risk of blood clots - smoking and bc pills DON"T MIX!!!!! This can even cause a possible stroke. If you must smoke, get off the bc asap...this is a very dangerous mix. Best choice of course is to quit smoking. Best wishesDOM
    acuann 3,080 Replies Flag this Response
  • This might be helpful to yur mom: http://www.pubmedcentral.nih.gov/articlerender.fcgi?artid=1643877
    aquila 1,263 Replies Flag this Response
  • You might want to talk with a nutritionist; you can also study nutrition online, but a consult with a specialist would be beneficial. Your liver needs to be checked, along with your glands, especially your thyroid and also your pancreas for any diabetes, self induced. Your blood pressure is probably low, causing the problems when you get up, and the flashes. You would benefit from the services of a new type of doctor called a "Preventative Doctor". Ask your mom about that specialty; they are on the cutting edge of medical treatments. There are teen counselors specializing in eating disorders; you should talk with your mother about seeing one.
    Monsterlove 2,921 Replies Flag this Response
  • Ive read that eatting disorders (where one isnt eatting or not eatting much at all) can lead to food absorption issues due to sometimes damage (im not sure if this can be permanent) being done. That problem often can occur in annorexics. So maybe you now are not absorbing well the nutrients you need???
    taniaaust1 2,267 Replies Flag this Response
Thanks! A moderator will review your post and it will be live within the next 24 hours.

Signs of a Psoriasis Flare

Know the five types of psoriasis and how to spot flares.

How Diabetes Medications Affect Your Appetite

Newer diabetes treatments can suppress appetite and aid weight loss.

What to Do For Dry Mouth

Try these tips to get your salivary glands back into action.

The Painkiller – Constipation Connection

Constipation is a common side effect of opioid and narcotic pain medicines.

9 Signs of Sensitive Skin

Is it sensitive skin or something else?